Format

Send to

Choose Destination
Clin Exp Nephrol. 2011 Dec;15(6):942-7. doi: 10.1007/s10157-011-0515-0. Epub 2011 Sep 7.

Reversible posterior leukoencephalopathy syndrome after blood transfusion in a patient with end-stage renal disease.

Author information

1
Division of Nephrology, Department of Internal Medicine, Showa University Fujigaoka Hospital, 1-30 Fujigaoka, Aoba-ku, Yokohama, Japan. y_s@d2.dion.ne.jp

Abstract

A 42-year-old female end-stage renal disease (ESRD) patient with reversible posterior leukoencephalopathy syndrome (RPLS) post-transfusion during initiation of hemodialysis is reported. Eleven days after the onset of illness, we diagnosed encephalopathy as a grand mal seizure resulting from diffuse cerebral edema. One reason for the delayed diagnosis was that her symptom, a throbbing headache that occurred during her first dialysis, indicated dialysis disequilibrium syndrome. We must bear in mind that a small amount of transfusion could cause RPLS even during the first dialysis. To our knowledge, this is the first case report on RPLS after blood transfusion in an ESRD patient.

PMID:
21898031
DOI:
10.1007/s10157-011-0515-0
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center